Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Bloating, frequent urination, dull pain in the lower back - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Urinary and Bladder Problems
Answered by

General & Family Physician
Practicing since : 2009
Answered : 352 Questions
User :   Hello
Doctor :   hello
Doctor :   i am DrXXX here
Doctor :   please tell me your query
User :   I have type out my questions but they are no pasting in this field
Doctor :   you can tell me again here
User :   About 5 weeks ago I was experiencing frequent urination so I went to the local walk in clinic by my house and they tested my urine and said I was fine. They gave me 1 week of cipro and told me to come back if it did not clear up. So at the end of the week I came back only now I also had boating and mild dull pain in my lower abdomen (mainly on the right side and around back) I also had pain in my right leg. So they did a ultra sound of my kidneys /bladder and took some blood for a CBC and PSA test. The ultra sound was normal and the CBC had a wbc of 11 and high EOS levels., the PSA test was normal. They told me to follow up with a urologist.
User :   So the next day I saw the urologist and he did a DRE and asked me if I had any pain. There was some mild pain , I told him about the WBC and bloating. He told me it was prostatitis and wanted me to take another 3 weeks of cipro. So the first day I started the cipro I had bad bloating and more pain/ rapid heart beats so I went to the ER. They did a CT scan with oral contrast , took blood and urine. The CT was normal and the urine was normal but the wbc was now 12. Told me to follow up with my urologist. So I went back to the urologist and he said it could have been the cipro that was doing that even though I only took one dose after not being on it for a day.
User :   He did another DRE and looked at some prostate fluid under the microscope and said there was a tiny but of pus in there. So he told me to take doxycycline for 3 weeks and follow up. So on the last day of the doxy I had an appointment with my regular doc and they took urine and said there was some WBC in the urine , they sent a copy to my urologist. He then told me since I cant take cipro and bactrim that I needed to take erythromycin. I still have bloating and dull pain in the lower abdomen mainly on the right side. I am at a total loss on what can be causing this. Maybe its my appendix or something other than prostatitis? They never did a urine culture or anything like that.
User :   (I am 32 year old male w/ mild high blood pressure & slipped disc in the neck)
Doctor :   ok
Doctor :   so tell me your present symptoms
User :   bloating , frequent urination , dull pain in the lower back
Doctor :   i am kinda surprised they did not do a culture
User :   me too
User :   I cant get a culture now can I?
Doctor :   its obvious that cipro only aggravated your condition
Doctor :   you can get a culture now thats ok .. but the only problem is that you are already on so many antibiotics that the results can now vary a little
User :   oh
Doctor :   what are your current medications ?
User :   EMYCIN 3 times a day 400 mg
User :   been on it for 3 days
Doctor :   ok
Doctor :   any effect you have noticed ?
User :   a bit better but not really mainly the same
User :   I am nut sure if I should even be taking it
Doctor :   no you take the complete course as its not advisable to leave the antibiotic in between
User :   ok
Doctor :   now what i want you to do is a support therapy along with it
Doctor :   so speed up your recovery
User :   ok
Doctor :   you clearly have all the signs and symptoms of a urinary track infection
Doctor :   so do the following
Doctor :   Drink lots of water. By drinking lots of fluids, you will force yourself to urinate more often, which will help your body flush out the bacteria that is causing the infection. A recommendation is to drink 6-8 large glasses of water per day.
User :   ok
Doctor :   Increasing your daily Vitamin C intake can help increase the acidity of your urine, which can help prevent bacterial growth. Therefore, taking 1000mg of Vitamin C per day has been shown to be quite effective at preventing recurring infections.
User :   ok will emycin even work for a UTI
Doctor :   Cranberry juice contains high concentrations of Vitamin C and Quinolic Acid, both of which are known to help treat UTI since they help prevent bacteria from anchoring onto bladder walls
Doctor :   its a broad spectrum antibiotic and it does work
User :   oh I thought it only treated gram positive bacteria
User :   do you think they may have missed something on the CT scan?
Doctor :   its highly unlikely
Doctor :   how long they have prescribed you the medicine ?
User :   4 weeks
Doctor :   ok now you need to make sure you take the complete course and if you feel the symptoms aggravating then you need to stress on a culture
Doctor :   A mixture of 1/2 tsp baking soda in eight ounce glass of water can be very helpful on the first signs of urinary tract infection. The presence of baking soda in your system raises the acid-base balance of the acidic urine.
User :   ok
Doctor :   also remember
User :   the doctor also told me to take align its a probiotic
Doctor :   diet which consists of processed food like cheese, chocolate, dairy products should be avoided
Doctor :   You should also avoid spicy food, caffeine, alcohol and cigarettes which otherwise is also harmful. Avoid carbonated drinks like beer, soda or any other drink with fizz.
User :   ok
Doctor :   avoid the DIET drinks
Doctor :   have juice instead
User :   gotcha
User :   so should I consult with a different doctor ?
Doctor :   i wanna stress again the role of increasing your water intake
User :   and get a culture
User :   ok more water
Doctor :   a advantage of a culture is that we can pinpoint whats the organism causing it and we can target our medications accordingly
Doctor :   its been three 3 day .. i suggest take it doe 14 days and then you can think of a second opinion
Doctor :   dose**
User :   ok that seems like sound advice
User :   I also suffer for something else that may be related
User :   I notice after I eat I feel realy sleepy
User :   and it triggers some sort of panic attack?
User :   I dont know if this is all related
Doctor :   after eating do you just hit the bed ?
User :   no, I just get real tired and feel like I need to sleep
User :   and I will snap out of it kinda
Doctor :   how is your health otherwise ?
Doctor :   are you fit ?
User :   a bit overweight
User :   and smoke
User :   no drugs
Doctor :   alcohol ?
User :   no
User :   I do have high blood pressure
User :   and bulging discs in my neck
Doctor :   what medications are you on for your high BP ?
User :   none I have tried a few
User :   they all made me really dizzy
User :   my normal bo is like 135/ 90
User :   which is stage 1
Doctor :   thast borderline
User :   sometimes its been higher like 150/97
Doctor :   yeah it can be reversed by diet and exercise
User :   that is what I thought
User :   so you dont think its my prostate
User :   I have had a prostate infection in the past
Doctor :   you have an infection and the only way is medicines
User :   ok
Doctor :   so like i said take the meds for 2 weeks ...
Doctor :   drink lots of water
Doctor :   that is like med for you now
User :   ok
Doctor :   and with just exercise you can reverse your BP
Doctor :   to normal
User :   yes
Doctor :   the point is to make your body stronger
Doctor :   to fight the infection
User :   understand
User :   well I will see what happens the next 2 weeks and I will drink lots of water
User :   and go for walks
Doctor :   yeah thats the right approach
Doctor :   you will feel better
User :   I hope so this entire thing has been dragging me down
Doctor :   dont worry
User :   I will try not too
Doctor :   ok
Doctor :   you take care
User :   thanks
User :   you too
Doctor :   bye
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor